Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jung Soo Lim 1 Article
A patient with stress induced cardiomyopathy that occurred after cessation of hormone replacement therapy for panhypopituitarism.
Seoung Wan Nam, Jun Won Lee, Jeong Han Sim, Hyun Sung Pack, Changjo Im, Jung Soo Lim, Sung Gyun Ahn
Yeungnam Univ J Med. 2016;33(2):125-129.   Published online December 31, 2016
DOI: https://doi.org/10.12701/yujm.2016.33.2.125
  • 1,435 View
  • 4 Download
AbstractAbstract PDF
Stress induced cardiomyopathy (SC) is characterized by transient left ventricular (LV) dysfunction in the absence of coronary artery disease. We report on a patient with panhypopituitarism who developed SC resulting from withdrawal of hormonal replacement therapy (HRT). A 52-year-old male visited our hospital for progressively worsening dyspnea. The patient had discontinued HRT 7 days ago, which had been administered for 18 months after transsphenoidal adenomectomy for pituitary macroadenoma. Initial electrocardiogram showed marked sinus bradycardia. Transthoracic echocardiography showed apical ballooning with an LV ejection fraction of 25%. No significant obstructive lesions were observed on coronary angiography. With a clinical diagnosis of SC associated with panhypopituitarism, HRT was restarted, including glucocorticoid and thyroxine, along with standard heart failure management. His LV function had normalized at 2-month follow-up. He remains asymptomatic and administration of beta-blocker and angiotensin converting enzyme inhibitor were discontinued He currently only requires HRT.

JYMS : Journal of Yeungnam Medical Science